1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
ME/CFS and the Magic of the Canine Factor
There's been plenty of research indicating that having pets is good for your health. I never really noticed any particular benefits to having cats, though that may have had more to do with my cats. They've been fairly indifferent to my presence and we've shared a live-and-let-live...
Discuss the article on the Forums.

Night Sweats and Hashimoto's

Discussion in 'Hormones' started by Carrigon, Sep 7, 2010.

  1. Carrigon

    Carrigon Senior Member

    Messages:
    805
    Likes:
    71
    PA, USA
    I think it's safe to say my severe night sweats are related to the Hashimoto's. I wasn't really getting bad night sweats for a good six months or so. And a few days ago, I stopped the thyroid med for a few reasons. One is, the tablets give me severe chronic acid reflux and leg cramps, and the gelcaps nearly killed me. So I stopped all of it a few days ago to see if the leg cramps and acid reflux would clear up.

    Without the thyroid med, the acid reflux is much, much better. Like a small fraction of what it was. The leg cramps have yet to get better.

    But the night sweats are back in full force. I sweated to death all night, soaked everything, had sweat dripping into my eyes. So all those years and years of night sweats, it's related to the Hashimoto's.

    Don't really know yet how I will treat my Hashimoto's when the pills all make me sick. And the gelcaps were worse. So I'm kind of stuck, and now I've got the night sweats back in full force. I got the severe acid reflux and leg cramps on more than one brand of thyroid med, including the new Armor formulation. I can't take the pills, it got to the point of vomiting from the acid reflux shortly after taking a thyroid pill, so I wasn't even absorbing most of the med anyway. No amount of antacid worked on it, my body just can't digest those pills. And the gelcaps were a nitemare. I got severe pain and severe muscle cramping in every muscle of my body from the gelcaps to where I couldn't bend my arms and couldn't walk and the more days I took it, the more pain I was in. Can't and won't do that again. There has to be a better way to treat this.
  2. Mark

    Mark Acting CEO

    Messages:
    4,460
    Likes:
    1,837
    Sofa, UK
    Gosh, Carrigon, this might just be me...didn't know anything about Hashimoto's but it fits me very well. Going to look into that one. Thanks for posting!
  3. taniaaust1

    taniaaust1 Senior Member

    Messages:
    7,404
    Likes:
    4,133
    Sth Australia
    Hi Carrigon..

    I suggest you get the acid reflux treated another way.

    Im on Nexium (Esomeprazole) for the acid reflex (which makes me vomit acid up into my mouth), this is a prescription medicine.. I find i dont get any bad reactions with the drug either (I take 20mg .. at times a 40 mg dose). This drug isnt an antacid (from what i understand).

    http://en.wikipedia.org/wiki/Esomeprazole

    most doctors will have someone take it daily (my doctor gets annoyed at me cause i dont) but both i and my partner find it effective taking it just when needed (takes about 20-30 mins for the effects to come in).
    ...........

    those sweating bed soaking episodes... i fortunately only had those for the first few years of ME. It must be good to know the cause
  4. Carrigon

    Carrigon Senior Member

    Messages:
    805
    Likes:
    71
    PA, USA
    I've been on every antacid out there, including all the prescrip ones. All they did was give me more bad symptoms. They prevent your food from digesting properly. They make you deficient in vitamins and minerals and in the end they make you much, much worse.

    The real truth is, alot of us are intolerant of gluten, as well as lactose and alot of other things. And the more you eat the gluten, the more problems you have with digestion. It's in many, many things, including soups. The only way to make the acid better the right way, is to fix the diet and not eat things your body can't handle.
  5. doug

    doug

    Messages:
    16
    Likes:
    5
    San Rafael, CA
    "They make you deficient in vitamins and minerals and in the end they make you much, much worse."

    If antacids make you deficient in minerals, maybe the leg cramps are caused by a magnesium deficiency? I was taking EDTA to chelate heavy metals, and ended up with severe leg cramps. Magnesium is used to treat muscle cramps and solved it. When I was taking extra zinc I had leg cramps, and I discoved zinc will bind with Magnesium and cause a deficiency. I've stopped the zinc until I can get extra magnesium, as my multi-mineral doesn't have enough.

    I'm taking T3 for hypo thyroidism. I reduced T3 when I started taking 'Gaia Herbs Thyroid Support', Tyrosine, and Ashwagandha and was too racy, but have had some night sweats. I stopped taking L-Carnitine when I found out it was a thyroid antagonist.

    One thing you could try for acid reflux is baking soda or sodium bicarbonate in water. I don't have acid reflux, but have taken it to help alkalize my body.
  6. Carrigon

    Carrigon Senior Member

    Messages:
    805
    Likes:
    71
    PA, USA
    Sometimes baking soda helps. But a good 80 percent of my heartburn is from the thyroid pills. And I'm back on them, so I've got it back bad. However, low and behold, the night sweats went away completely again. Foggy brain cleared up again, fatigue of death receded alot. Still have low energy/fatigue, but not to where I can't wash dishes when I need to. A good question is, how much of my symptoms are really thyroid related? Short memory loss is still very, very bad.

    Antacids, all of them, are known to cause feet, leg, muscle cramps. If you take pepcid ac or a ppi or whatever, and you get cramps in muscles, particularly bad cramps, that's what it is. I used to get them severely in my stomach muscles and feet from Aciphex. And I've gotten it from the generic pepcid ac. Magnesium does help with it.
  7. ayesa101

    ayesa101

    Messages:
    1
    Likes:
    0
    Signs

    Night sweats is one of the symptoms ofmenopause. Better consult a doctor for proper treatment.
  8. ggingues

    ggingues $10 gift code at iHerb GAS343 of $40

    Messages:
    3,857
    Likes:
    747
    Concord, NH
    I am a man and had night sweats for years, haven't had them for the last year or so! Not sure why that happened? Phase of the illness, been sick with this for 7 years now!

See more popular forum discussions.

Share This Page